Advertisement
Videos
Advertisement

Increased Mortality Risk with Tygacil

Thu, 11/18/2010 - 10:43am

FDA is notifying healthcare professionals that patients receiving the IV antibiotic Tygacil (tigecycline) to treat serious infections may have a greater risk of death than patients receiving other drugs for this purpose. Tygacil's labeling has been updated to include this information. In the pooled clinical trials reviewed by FDA, the increased mortality risk was clearest in patients treated for hospital-acquired pneumonia, especially ventilator-associated pneumonia, but it was also seen in patients with complicated intra-abdominal and skin infections, and those with diabetic foot infections. Tygacil is not approved for hospital-acquired pneumonia or diabetic foot infections.

Advertisement

Share this Story

X
You may login with either your assigned username or your e-mail address.
The password field is case sensitive.
Loading